About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 763547, 8 pages
http://dx.doi.org/10.1155/2014/763547
Research Article

Symmetric Spaces and Fixed Points of Generalized Contractions

1Department of Mathematics, Science Faculty for Girls, King Abdulaziz University, P.O. Box 4087, Jeddah 21491, Saudi Arabia
2Faculty of Mechanical Engineering, University of Belgrade, Kraljice Marije 16, 11000 Beograd, Serbia
3Department of Mathematics, King Abdulaziz University, P.O. Box 80203, Jeddah 21859, Saudi Arabia

Received 28 September 2013; Accepted 30 December 2013; Published 5 March 2014

Academic Editor: E. Karapinar

Copyright © 2014 Sarah Alshehri et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. A. Wilson, “On semi-metric spaces,” American Journal of Mathematics, vol. 53, no. 2, pp. 361–373, 1931. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. I. D. Aranđelović and D. J. Kečkić, “Symmetric spaces approach to some fixed point results,” Nonlinear Analysis: Theory, Methods & Applications, vol. 75, no. 13, pp. 5157–5168, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. M. A. Alghamdi, N. Shahzad, and O. Valero, “On fixed point theory in partial metric spaces,” Fixed Point Theory and Applications, vol. 2012, article 175, 25 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. R. P. Agarwal, M. A. Alghamdi, and N. Shahzad, “Fixed point theory for cyclic generalized contractions in partial metric spaces,” Fixed Point Theory and Applications, vol. 2012, article 40, 11 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. R. P. Agarwal, D. O'Regan, and N. Shahzad, “Fixed point theory for generalized contractive maps of Meir-Keeler type,” Mathematische Nachrichten, vol. 276, pp. 3–22, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. Z. Kadelburg, S. Radenovic, and N. Shahzad, “A note on various classes of compatible-type pairs of mappings and common fixed point theorems,” Abstract and Applied Analysis, vol. 2013, Article ID 697151, 6 pages, 2013. View at Publisher · View at Google Scholar
  7. W. A. Kirk, “Contraction mappings and extensions,” in Handbook of Metric Fixed Point Theory, pp. 1–34, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2001. View at Zentralblatt MATH · View at MathSciNet
  8. W. A. Kirk and N. Shahzad, “Generalized metrics and Caristi's theorem,” Fixed Point Theory and Applications, vol. 2013, article 129, 9 pages, 2013. View at Publisher · View at Google Scholar
  9. Sh. Rezapour, R. H. Haghi, and N. Shahzad, “Some notes on fixed points of quasi-contraction maps,” Applied Mathematics Letters, vol. 23, no. 4, pp. 498–502, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J. Jachymski, J. Matkowski, and T. Świątkowski, “Nonlinear contractions on semimetric spaces,” Journal of Applied Analysis, vol. 1, no. 2, pp. 125–134, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  11. T. L. Hicks and B. E. Rhoades, “Fixed point theory in symmetric spaces with applications to probabilistic spaces,” Nonlinear Analysis: Theory, Methods & Applications, vol. 36, no. 3, pp. 331–344, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. M. Aamri and D. El Moutawakil, “Common fixed points under contractive conditions in symmetric spaces,” Applied Mathematics E-Notes, vol. 3, pp. 156–162, 2003. View at Zentralblatt MATH · View at MathSciNet
  13. M. Aamri, A. Bassou, and D. EL Moutawakil, “Common fixed points for weakly compatible maps in symmetric spaces with application to probabilistic spaces,” Applied Mathematics E-Notes, vol. 5, pp. 171–175, 2005. View at Zentralblatt MATH · View at MathSciNet
  14. J. Zhu, Y. J. Cho, and S. M. Kang, “Equivalent contractive conditions in symmetric spaces,” Computers & Mathematics with Applications, vol. 50, no. 10–12, pp. 1621–1628, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. D. Miheţ, “A note on a paper of Hicks and Rhoades,” Nonlinear Analysis: Theory, Methods & Applications, vol. 65, no. 7, pp. 1411–1413, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  16. M. Imdad, J. Ali, and L. Khan, “Coincidence and fixed points in symmetric spaces under strict contractions,” Journal of Mathematical Analysis and Applications, vol. 320, no. 1, pp. 352–360, 2006, Erratum in Journal of Mathematical Analysis and Applications, vol. 329, no. 1, p. 752, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. A. Aliouche, “A common fixed point theorem for weakly compatible mappings in symmetric spaces satisfying a contractive condition of integral type,” Journal of Mathematical Analysis and Applications, vol. 322, no. 2, pp. 796–802, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. S. Radenović and Z. Kadelburg, “Quasi-contractions on symmetric and cone symmetric spaces,” Banach Journal of Mathematical Analysis, vol. 5, no. 1, pp. 38–50, 2011. View at Zentralblatt MATH · View at MathSciNet
  19. F. E. Browder, “Remarks on fixed point theorems of contractive type,” Nonlinear Analysis, vol. 3, no. 5, pp. 657–661, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. W. Walter, “Remarks on a paper by F. Browder about contraction,” Nonlinear Analysis: Theory, Methods & Applications, vol. 5, no. 1, pp. 21–25, 1981. View at Publisher · View at Google Scholar · View at MathSciNet
  21. M. Maiti, J. Achari, and T. K. Pal, “Remarks on some fixed point theorems,” Publications de l'Institut Mathématique, vol. 21, pp. 115–118, 1977. View at Zentralblatt MATH · View at MathSciNet
  22. S. H. Cho, G. Y. Lee, and J. S. Bae, “On coincidence and fixed-point theorems in symmetric spaces,” Fixed Point Theory and Applications, vol. 2008, Article ID 562130, 9 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. C. J. R. Borges, “On continuously semimetrizable and stratifiable spaces,” Proceedings of the American Mathematical Society, vol. 24, pp. 193–196, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. S. Czerwik, “Contraction mappings in b-metric spaces,” Acta Mathematica et Informatica Universitatis Ostraviensis, vol. 1, pp. 5–11, 1993. View at MathSciNet
  25. M. Jovanović, Z. Kadelburg, and S. Radenović, “Common fixed point results in metric-type spaces,” Fixed Point Theory and Applications, vol. 2010, Article ID 978121, 15 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. R. W. Heath, “A regular semi-metric space for which there is no semi-metric under which all spheres are open,” Proceedings of the American Mathematical Society, vol. 12, pp. 810–811, 1961. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. F. Galvin and S. D. Shore, “Completeness in semimetric spaces,” Pacific Journal of Mathematics, vol. 113, no. 1, pp. 67–75, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. L. F. McAuley, “A relation between perfect separability, completeness, and normality in semi-metric spaces,” Pacific Journal of Mathematics, vol. 6, pp. 315–326, 1956. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. I. A. Rus, A. Petrusel, and G. Petrusel, Fixed Point Theory, Cluj University Press, Cluj-Napoca, Romania, 2008.
  30. S. Lipschutz, General Topology, McGraw-Hill, New York, NY, USA, 1965.